Forum

× click the New Topic button to post

Bad reaction to BCG

12 years 2 months ago #1510 by deb
Helena;

So sorry to hear of the reaction in your brother. This site has a posting about the Lamm protocol and how to treat side effects. It decribes the seriousness of a systemic reaction and what antibiotic combination should be given to make sure your brother is getting the best meds possible. Type in "Lamm" in the search box and then go to #9 Lamm's protocol and you will find the description of how to treat side effects about half way down. Note that when someone has a systemic reaction it should be treatment aggressively with a combination of antibiotics and often steroids wit close observation. Measurements can be done to see if the infection is waning.

You also might go to bcgoncology.com (which is Dr. Lamm's site) and send him a full decription of what is going on (along with the exact meds he is on to fight the infection) via his "ask Dr. Lamm" section of the site. Ask for his good counsel. Lastly, not sure where your brother is located but he surely may need a second opinion fast from a major medical center that has seen a lot of BCG treatment in patients.

First things first, make sure he is getting the best care possible for the immediate threat, the infection. Then he needs experienced professionals that know how to affect his cancer therapy based upon his systemic reaction. Major med centers that have well regarded uro-ocology teams are the best approach for a comprehensive care plan going forward.

Hope this helps,
Deb

Please Log in or Create an account to join the conversation.

12 years 2 months ago #1507 by helena
My brother who is being treated for recurrent CIS ended up with bcg in his bloodstream as a result of traumatic catheterization during his third treatment. This has made him very ill. Two weeks later he is still suffering from high temperatures interspersed with spells of chills and shaking which can last up to an hour. He is on strong antibiotics and experiencing deep fatigue. His doctors seem unable to tell him how long it will take to recover from this but have said that it is unlikely that he will be able to continue with bcg given the severity of his reaction. Has anyone else experienced this? Or can anyone refer me to a website where some questions about this could be answered. Please help, our whole family is deeply concerned.

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add attachements.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 3 Users and 364 Guests 
Finalman2's AvatarFinalman2, Peggy62's AvatarPeggy62, lee83's Avatarlee83

Legend: Site Administrator Global Moderator Moderator Banned User Guest

Statistics

Total Messages: 50849 Total Sections: 1 Today Open: 0 Today Total Answer: 2
Total Subjects: 6515 Total Categories: 11 Yesterday Open: 1 Yesterday Total Answer: 11
Total Users: 7772 Latest User: AussieG
Powered by Kunena Forum